Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Dizziness, vomiting, blackouts during menstruation, Vasovagal syncope? - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1678 Questions
User :   Hi, age : 24,single. I am experiencing dizziness,vommitting and fainting after the 3rd day of my menstruation for past 3 cycles. What could be the reason for this? I had low BP and sugar before 3 years. But have not experienced it in the past years after that. My BP has been 100/70 constantly for the past month.
Doctor :   Hi
User :   yes doctor
Doctor :   How many pads do you use during these days?
User :   2 to 3
Doctor :   Did you check your blood pressure and sugar during the episodes?
User :   yup 100/70
Doctor :   Do you have black outs too?
User :   yup
Doctor :   Do you have problem like ringing in the ears
Doctor :   blurring of vision?
User :   no
Doctor :   Do you lose consciousness?
User :   yup
Doctor :   Did someone witness the attacks?
User :   yup
User :   i got admitted in hospital
Doctor :   Did you see a doctor and check?
Doctor :   Ok what was the preliminary opinion
User :   they gave me trips
Doctor :   what are they?
User :   just multivitamins
Doctor :   What is the diagnosis?
User :   they said it may be a case of low bp
User :   but no definite reason
Doctor :   What is the hemoglobin ?
User :   11
Doctor :   Not critical
Doctor :   Ok from the description of the symptoms I could think of the following reasons
User :   ok
Doctor :   I have one more questions before that
User :   yup
Doctor :   What time of the day you have this episode, what would be the usual activity when you have these premonitory signs
User :   during noon
User :   may be working, I am a IT trainer
Doctor :   Are you hydrating yourself with ample fluids?
Doctor :   Do you have any problems with appetite, sleep?
User :   I may have skipped meals due to work pressure
Doctor :   Good point, which can precipitate the problem
User :   but having proper appetite and sleep
Doctor :   Are you sure that these are not seizures?
Doctor :   Did you bite your tongue?
User :   no, just blackouts
Doctor :   Right
Doctor :   Which specialist did you see?
Doctor :   for this problem
User :   a general physician, but have not received a firm opinion for the cause
Doctor :   Do you take excess of coffee?
User :   nope just a cup per day
Doctor :   Ok let me continue
Doctor :   The description is probably pointing to
Doctor :   Vasovagal syncopal attack
Doctor :   though the casue is not clear
Doctor :   The next step would be evaluate further with the following tests
Doctor :   1) ECG
User :   ok, can you just describe the disease for me please?
Doctor :   2) Evaluate the history further to list out the factors that precipitate vasovagal syncope
Doctor :   3) A Cardiologist evaluation can do this better
Doctor :   The most common pathophysiogical basis of syncope is an acute decrease in cerebral blood flow secondary to a decrease in heart outflow, thereby causing brain hypoxia.
User :   ok is there any precautions i should take?
Doctor :   It is relatively benign condition in which dysfunction of the autonomic nervous system causes an inappropriate slowing of the heart (bradycardia) to result in hypotension.
Doctor :   Routine should be planned and based on time
Doctor :   You cannot delay your lunch when you have most of the episodes during the lunch
Doctor :   You can check out all these factors which I mention here
User :   ok
Doctor :   A number of factors may precipitate vasovagal syncope, including a hot or crowded environment, alcohol, extreme fatigue, hunger, prolonged standing, and emotional or stressful situations.
User :   thank you doctor
Doctor :   Did you follow?
Doctor :   Do you have more questions which I can answer
Doctor :   Thank you for consulting me
Doctor :   Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor